EconPapers    
Economics at your fingertips  
 

Yet another characterization of the majority rule

José Alcantud ()

Economics Letters, 2019, vol. 177, issue C, 52-55

Abstract: We prove an alternative characterization of the majority rule for unrestricted societies and a binary agenda. It uses neither of the three original axioms from the characterization by May (1952) for fixed societies that confront two alternatives.

Keywords: Majority rule; Voting; Axiomatization; Social choice (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176519300345
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:177:y:2019:i:c:p:52-55

DOI: 10.1016/j.econlet.2019.01.026

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-01-12
Handle: RePEc:eee:ecolet:v:177:y:2019:i:c:p:52-55